Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 33, NWS Tulsa, OK

March 9, 2007LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2007, 7:46 PM CST for LeFlore County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2007, 7:46 PM CST (01:46 UTC)
Expired
Mar 9, 2007, 8:15 PM CST
In force
29 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 88 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 3:31 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2236 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 100146
SVRTSA
OKC079-100215-
/O.NEW.KTSA.SV.W.0033.070310T0146Z-070310T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
746 PM CST FRI MAR 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 815 PM CST

* AT 743 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR OCTAVIA...MOVING SOUTHEAST
  AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OCTAVIA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3469 9478 3454 9491 3431 9456 3449 9440

$$
1 follow-up statement
000 
WWUS54 KTSA 100217
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CST FRI MAR 9 2007

OKC079-100227-
/O.EXP.KTSA.SV.W.0033.000000T0000Z-070310T0215Z/
LE FLORE OK-
817 PM CST FRI MAR 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LE FLORE COUNTY
EXPIRES AT 815 PM CST...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

LAT...LON 3469 9478 3454 9491 3431 9456 3449 9440

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:43 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 9, 6:43 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
643 PM CST FRI MAR 9 2007

.MESOSCALE UPDATE...
LATEST TRENDS CONTINUE TO INDICATE A NARROW AXIS OF INSTABILITY
ACROSS FAR EASTERN OKLAHOMA...WHICH IS HELPING TO FUEL THE CURRENT
SEVERE STORMS. THE EASTERN EDGE OF THIS INSTABILITY AXIS IS NEAR
THE OKLAHOMA/ARKANSAS BORDER SO WE EXPECT THAT THE TREND OVER THE
NEXT COUPLE HOURS WILL BE TOWARDS A LESSENING OF STORM
INTENSITIES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...05
Hazardous weather outlook, Mar 9, 4:59 AM CST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 AM CST FRI MAR 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST FRI MAR 9 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...AFTER 2 PM.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING
HOURS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...
AND SHIFT FURTHER EASTWARD BY AFTERNOON.  THIS WILL OCCUR WELL
IN ADVANCE OF A FRONTAL BOUNDARY WHICH WILL MOVE INTO
THE AREA DURING THE AFTERNOON.  THUNDERSTORMS CHANCES WILL
CONTINUE ALONG AND EAST OF THE PROGRESSING FRONTAL
BOUNDARY...WITH THE COMBINATION OF WARMER TEMPERATURES
AND GRADUALLY INCREASING MOISTURE FOCUSING THE INSTABILITY
PRIMARILY OVER SOUTHEAST OKLAHOMA.  SHOULD STORMS DEVELOP
THIS AFTERNOON...WIND FIELDS ALOFT WILL SUPPORT SUPERCELLS
WITH LARGE HAIL THE PRIMARY THREAT GIVEN THE COLD TEMPERATURES
ALOFT.  STRONG WIND POTENTIAL WILL ALSO BE POSSIBLE PENDING
THE AMOUNT OF HEATING THAT CAN OCCUR BY AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...PRIMARILY OVER
SOUTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES RETURN FOR SATURDAY NIGHT THROUGH
SUNDAY NIGHT...AS THE NEXT STORM SYSTEM DROPS INTO THE
SOUTHERN PLAIN.  LATEST DATA SUGGESTS THIS SYSTEM WILL
BE QUITE STRONG WITH WIDESPREAD THUNDERSTORM COVERAGE
POSSIBLE.  AVAILABLE INSTABILITY CURRENTLY APPEARS MARGINAL
FOR SEVERE WEATHER...THOUGH THIS WILL MONITORED WITH LATER
FORECASTS.

DRY WEATHER RETURNS FOR EARLY NEXT WEEK...WITH A RETURN
OF THUNDERSTORM CHANCES BY LATE NEXT WEEK IN ADVANCE OF
THE NEXT COLD FRONT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 9, 6:50 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CST FRI MAR 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             WHITESBORO              34.69N 94.89W
03/09/2007  E0.88 INCH       LE FLORE           OK   AMATEUR RADIO

&&

SFP
Local storm report, Mar 9, 6:52 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
652 PM CST FRI MAR 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             1 W TALIHINA            34.75N 95.07W
03/09/2007  E1.00 INCH       LATIMER            OK   LAW ENFORCEMENT

&&

NMK
Local storm report, Mar 9, 7:03 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CST FRI MAR 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             1 S VINITA              36.62N 95.15W
03/09/2007  E0.88 INCH       CRAIG              OK   PUBLIC

&&

NMK
Local storm report, Mar 9, 7:12 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
712 PM CST FRI MAR 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             5 NW VINITA             36.69N 95.22W
03/09/2007  E1.00 INCH       CRAIG              OK   PUBLIC

            HAILED FOR ABOUT 20 MIN...WITH A FEW STONES LARGER THAN 1
            INCH.

&&

NMK
Local storm report, Mar 9, 7:18 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
718 PM CST FRI MAR 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             1 N LANGLEY             36.48N 95.05W
03/09/2007  E1.00 INCH       MAYES              OK   BROADCAST MEDIA

            AT HWY 82 AND 28 NEAR LANGLEY.

&&

NMK
Local storm report, Mar 9, 7:46 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CST FRI MAR 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             WILBURTON               34.92N 95.31W
03/09/2007  E1.00 INCH       LATIMER            OK   LAW ENFORCEMENT

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:10 PM CSTFlash Flood WarningTSACraig2 hr
Mar 9, 6:12 PM CSTSevere Thunderstorm WarningTSASequoyah36 min
Mar 9, 6:21 PM CSTTornado WarningTSALatimer24 min
Mar 9, 6:30 PM CSTSevere Thunderstorm WarningTSAHaskell, LeFlore45 min
Mar 9, 6:41 PM CSTSevere Thunderstorm WarningTSACraig, Mayes40 min
Mar 9, 6:46 PM CSTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha59 min
Mar 10, 4:30 AM CSTDense Fog AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Delaware, Haskell and 8 more5 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.